Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 111, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 11, 2001, 12:37 PM CDT for Autauga County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2001, 12:37 PM CDT (17:37 UTC)
- Expired
- May 11, 2001, 1:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Autauga County, AL
The radar
The Birmingham radar (KBMX), 72 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 111738 SVRBHM ALC001-111800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1237 PM CDT FRI MAY 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... AUTAUGA COUNTY IN ALABAMA * UNTIL 100 PM CDT * AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PRATTVILLE...MOTION IS NEARLY STATIONARY. * LOCATIO8NS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RURAL SOUTHEASTERN AUTAUGA COUNTY. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:00 AM CDT, 9 hours 37 minutes earlier.
Area forecast discussion, May 11, 3:00 AM CDT, 9 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 AM CDT FRI MAY 11 2001 DO NOT EXPECT MUCH IN THE WAY OF A CHANGE IN THE WEATHER TODAY AS THE SFC HIGH PRESSURE CONTINUES TO DOMINATE THE WEATHER TODAY. WITH TEMPS STILL IN THE 80S TODAY SHOWERS AND THUNDERSTORMS SHOULD DEVELOP OVER THE FORECAST AREA AGAIN. BY SATURDAY MORNING MDLS HAVE A COLD FRONT IN THE NORTHWEST CORNER AND IT SLOWLY PUSHES INTO THE EXTREME SOUTHERN PART OF THE STATE THROUGH SUNDAY MORNING. WILL GO WITH THE CHC POPS AS SHOWN BY THE AVN. HIGH PRESSURE BUILDS OVER THE STATE FOR THE FIRST PART OF NEXT WEEK WITH THE NEXT FRONT ON WEDNESDAY. HSV 082/062 078/050 081 344 BHM 084/062 080/052 082 425 MGM 086/063 084/056 084 425 .BHM...NONE.
In the hours before
Special weather statement, May 11, 7:00 AM CDT, 5 hours 37 minutes before
ALZ001>038-040>050-111400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 AM CDT FRI MAY 11 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. AN UPPER LEVEL DISTURBANCE WAS MOVING ACROSS PARTS OF MIDDLE TENNESSEE AND NORTH ALABAMA THIS MORNING PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. AS THIS DISTURBANCE EXITS THE STATE THIS MORNING...ANOTHER WEAK UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE ACROSS THE AREA THIS AFTERNOON. THE ATMOSPHERE ACROSS THE AREA WILL CONTINUE TO BE MOIST...AND UNSTABLE. THESE WILL COMBINE TO BRING ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS. THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE FORECAST FOR TONIGHT. A COLD FRONT IS EXPECTED TO MOVE OVER THE NORTHERN SECTIONS OF ALABAMA DURING THE EARLY MORNING HOURS SATURDAY. THE COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA THROUGH SATURDAY EVENING. THUNDERSTORMS ARE EXsPECTED TO REMAIN BELOW SEVERE LIMITS. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER FORECASTS...SHORT TERM FORECASTS...AND STATEMENTS THROUGHOUT TODAY AND INTO TONIGHT.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:12 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 33 min |
| May 11, 2:21 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon, Tallapoosa | 24 min |
| May 11, 2:57 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 33 min |
| May 11, 3:30 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Russell | 30 min |
| May 11, 3:46 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 14 min |
| May 11, 4:09 PM CDT | Severe Thunderstorm Warning | BMX | Bullock | 36 min |
| May 11, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.